Alert archive / Florida / Small Craft Advisories in 2011
Small Craft Advisory 9, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Mar 8, 2011, 10:20 PM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2011, 10:20 PM EST (03:20 UTC)
- Expired
- Mar 9, 2011, 10:36 PM EST
- In force
- 24 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
293 WHUS72 KKEY 090320 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1020 PM EST TUE MAR 8 2011 GMZ052>054-072>075-091130- /O.NEW.KKEY.SC.Y.0009.110309T0320Z-110309T1600Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 1020 PM EST TUE MAR 8 2011 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE WATERS FROM OCEAN REEF TO BEYOND DRY TORTUGAS OUT 60 NM. * WINDS AND WAVES: EAST WINDS OF 20 KNOTS WITH GUSTS NEAR 25 KNOTS WILL IMPACT THE WATERS SOUTH OF THE ISLAND CHAIN...RESULTING IN SEAS BUILDING TO 4 TO 7 FEET BEYOND THE REEF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ APA
4 follow-up statements
710 WHUS72 KKEY 090915 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 415 AM EST WED MAR 9 2011 GMZ052>054-072>075-091600- /O.CON.KKEY.SC.Y.0009.000000T0000Z-110309T1600Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 415 AM EST WED MAR 9 2011 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE ATLANTIC WATERS FROM OCEAN REEF TO 20 NM WEST OF THE DRY TORTUGAS OUT TO 60 NM. * WINDS AND WAVES: EAST TO SOUTHEAST WINDS NEAR 20 KNOTS WITH GUSTS NEAR 25 KNOTS WILL CONTINUE ACROSS THE WATERS SOUTH OF THE KEYS ISLAND CHAIN THIS MORNING...ALONG WITH SEAS OF 4 TO 7 FEET BEYOND THE REEF. WINDS AND SEAS ARE FORECAST TO DROP SLIGHTLY BELOW ADVISORY LEVELS THIS AFTERNOON...BUT SMALL CRAFT WILL STILL NEED TO EXERCISE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JACOBSON
371 WHUS72 KKEY 091527 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1027 AM EST WED MAR 9 2011 GMZ052>054-072>075-092130- /O.EXT.KKEY.SC.Y.0009.000000T0000Z-110309T2200Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 1027 AM EST WED MAR 9 2011 ...SMALL CRAFT ADVISORY IN EFFECT... THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR HAWK CHANNEL AND THE STRAITS OF FLORIDA FROM OCEAN REEF THROUGH THE DRY TORTUGAS. * WINDS AND WAVES: EAST TO SOUTHEAST WINDS OF 20 TO 25 KNOTS ARE EXPECTED EARLY THIS AFTERNOON...WITH SEAS 5 TO 7 FEET BEYOND THE REEF...AND SEAS 2 TO 4 FEET INSIDE THE REEF. WINDS AND SEAS ARE EXPECTED TO DIMINISH SLOWLY LATER THIS AFTERNOON. HOWEVER...A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT THROUGH AT LEAST 430 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ KASPER
099 WHUS72 KKEY 092112 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 412 PM EST WED MAR 9 2011 GMZ052>054-072>075-100330- /O.EXT.KKEY.SC.Y.0009.000000T0000Z-110310T0400Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 412 PM EST WED MAR 9 2011 ...SMALL CRAFT ADVISORY IN EFFECT... THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR HAWK CHANNEL AND THE STRAITS OF FLORIDA FROM OCEAN REEF THROUGH THE DRY TORTUGAS. * WINDS AND WAVES: SOUTHEAST WINDS OF 20 KNOTS ARE EXPECTED EARLY THIS EVENING BEFORE WINDS BEGIN LAYING DOWN. SEAS OF 4 TO 7 FEET ARE LIKELY BEYOND THE REEF...WITH SEAS 2 TO 3 FEET INSIDE THE REEF THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ KASPER
032 WHUS72 KKEY 100336 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1036 PM EST WED MAR 9 2011 GMZ052>054-072>075-100445- /O.CAN.KKEY.SC.Y.0009.000000T0000Z-110310T0400Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 1036 PM EST WED MAR 9 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY FOR ATLANTIC WATERS FROM OCEAN REEF TO THE DRY TORTUGAS. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 8, 3:39 PM EST, 6 hours 41 minutes earlier.
Area forecast discussion, Mar 8, 3:39 PM EST, 6 hours 41 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 339 PM EST TUE MAR 8 2011 .DISCUSSION... MODERATE EAST BREEZES DEVELOPED QUICKLY THIS MORNING...WITH A SUBSEQUENT RETURN FLOW OF WARM...MOIST AIR INTO THE FLORIDA KEYS. THE INCREASE IN LOW-LEVEL EQUIVALENT POTENTIAL TEMPERATURE LED TO A REDUCTION IN POTENTIAL BUOYANCY...SETTING THE STAGE FOR A FEW HEAVY SHOWERS TO DEVELOP ALONG A CONVERGENCE LINE ADJACENT TO THE UPPER KEYS. IN FACT...A CITIZEN WEATHER OBSERVER IN KEY LARGO RECORDED 0.37 INCHES OF RAINFALL IN BRIEF HEAVY SHOWERS EARLIER THIS AFTERNOON. AT THE MOMENT...KEY WEST DOPPLER RADAR SCANS ARE DETECTING ISOLATED SHOWERS IN THE VICINITY OF BARNES AND BLACKWATER SOUNDS AND NORTH KEY LARGO...MOVING WESTWARD. AIR TEMPERATURES QUICKLY ROSE TO NEAR 80F THIS MORNING IN MOST KEYS ISLAND COMMUNITIES...AND CURRENT TEMPERATURES ARE IN THE LOWER 80S WITH DEWPOINTS HOVERING AROUND 70F. TONIGHT -- A WIND SURGE IS EXPECTED AS A LOW PRESSURE SYSTEM EVOLVES OVER THE PLAINS STATES WHILE AN EXTENSIVE HIGH PRESSURE RIDGES NORTH TO SOUTH OVER THE EASTERN SEABOARD. ADDITIONAL SHOWERS ARE POSSIBLE. HOWEVER...COVERAGE SHOULD REMAIN ISOLATED DUE TO LIMITED MOISTURE ALOFT. WEDNESDAY AND WEDNESDAY NIGHT -- A VIGOROUS MIDTROPOSPHERIC SHORT- WAVE TROUGH CURRENTLY EVIDENT IN GOES-13 MOISTURE CHANNEL IMAGERY OVER THE SOUTHERN HIGH PLAINS WILL MIGRATE EASTWARD AND DIG EQUATORWARD...WITH AN ATTENDANT COLD FRONT SWEEPING QUICKLY SOUTHEASTWARD. MODERATE EAST BREEZES WILL TURN SOUTHEAST WITH ISOLATED SHOWERS EXPECTED. THURSDAY -- CONFIDENCE IS INCREASING THAT A SIGNIFICANT COLD FRONT WILL SWEEP THROUGH THE FLORIDA KEYS AND ADJACENT COASTAL WATERS THURSDAY AFTERNOON...COMPLETE WITH A WIND SHIFT AND PRECEDED BY A BROKEN LINE OF SHOWERS AND THUNDERSTORMS. A WINDOW-OPENING COOL AND DRY AIR MASS WILL ARRIVE IN THE KEYS THURSDAY EVENING WITH TEMPERATURES DIPPING TO NEAR 60F IN MANY AREAS LATE THURSDAY NIGHT. FRIDAY-SATURDAY -- A MOSTLY CLEAR...COOL...DRY POST-FRONTAL WEATHER PATTERN WILL PREVAIL. SUNDAY-TUESDAY -- MOSTLY CLEAR...MILD...AND DRY WEATHER CONDITIONS WITH MODERATE BREEZES PERSISTING. && .MARINE... A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR ZONES SOUTH OF THE KEYS LATER THIS EVENING AS EAST BREEZES SURGE. A SMALL CRAFT EXERCISE CAUTION HEADLINE WILL BE APPENDED TO GULF AND FLORIDA BAY ZONES. A FEW SHOWERS OF MODERATE-HEAVY RAIN ARE POSSIBLE. BREEZES GRADUALLY WILL DIMINISH AND TURN SOUTHEAST WEDNESDAY...WITH THE WINDS BOXING AROUND THE COMPASS EARLY THURSDAY BEFORE A SHIFT TO NORTHWEST OCCURS DURING THE AFTERNOON AS A COLD FRONT APPROACHES. THE FRONT PROBABLY WILL BE PRECEDED BY A BROKEN LINE OF SHOWERS AND THUNDERSTORMS. STRONG NORTHWEST TO NORTH BREEZES THURSDAY NIGHT WILL TURN TO NORTH- NORTHEAST FRIDAY...THEN SLOWLY DIMINISHING FROM THE NORTHEAST TO EAST FOR THE WEEKEND. WINDS WILL PROBABLY REMAIN 15KT OR ABOVE INTO EARLY NEXT WEEK. && .AVIATION... VFR CONDITIONS WILL CONTINUE AT BOTH KEYS ISLAND TERMINALS THROUGH 00Z ON THURSDAY. EXPECT GENERALLY EAST WINDS NEAR 10 TO 15 KNOTS. FEW CLOUDS ARE POSSIBLE THROUGH 00Z TONIGHT THEN INCREASING COVERAGE OVERNIGHT TO SCATTERED CLOUDS WITH BASES AOA 030. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 73 81 72 81 / 10 10 20 40 MARATHON 73 83 72 83 / 10 10 20 40 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........K. KASPER AVIATION/NOWCASTS.....BWC DATA COLLECTION.......L. KASPER VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Mar 8, 5:55 AM EST, 16 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 555 AM EST TUE MAR 8 2011 FLZ076>078-GMZ031>033-052>054-072>075-091100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 555 AM EST TUE MAR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED TODAY. SMALL CRAFT WILL NEED TO EXERCISE CAUTION ACROSS THE KEYS COASTAL WATERS TONIGHT DUE TO EAST WINDS OF 15 TO 20 KNOTS...AND A SMALL CRAFT ADVISORY MAY BE REQUIRED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SMALL CRAFT WILL NEED TO EXERCISE CAUTION ACROSS THE KEYS COASTAL WATERS WEDNESDAY DUE TO EAST WINDS OF 15 TO 20 KNOTS...AND A SMALL CRAFT ADVISORY MAY BE REQUIRED. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AS A COLD FRONT MOVES THROUGH THE AREA...WITH LIGHTNING STRIKES AND GUSTY WINDS BEING THE PRIMARY HAZARDS. A SMALL CRAFT ADVISORY WILL PROBABLY BE REQUIRED THURSDAY NIGHT INTO FRIDAY...DUE TO STRONG NORTHERLY WINDS EXPECTED BEHIND THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Small Craft Advisories in Florida, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.